ok, has anyone else had an anxiety attack and their heart rate does not go up or actually goes down? Sometimes when I have my anxiety attacks I get really cold and my pulse drops lower. (my resting HR is around 55) The other day I began to have anxiety symptoms and got cold, chills, foggy head, felt like I had to make myself breath, and when I checked my pulse it was around 50. Now, for myself, when I get really cold my pulse does drop to around 50 normally. I was seen by a cardiologist last year and had an EKG, stress test and echocardiogram. He said everything was fine. My resting HR was 55 at the time, they said that was good. But does anyone else have weird pulse/ hr issues like this during an anxiety attack?
Well, the normal stance for an anxiety attack is the heart pumps harder and therefore increase heart rate, but for a few people this can be the contrary. The sight of blood for example can cause the heart rate/blood pressure to drop causing fainting, dizziness, weakness etc, in people who are susceptible. This may be the way in which your body is responding although not to the degree that you are loosing consciousness.
Are you on any medication, like beta-blockers? as these can cause lowering of blood pressure/heart rate.
If this is still of a concern to you i would personally say go back and have another word with your GP and see if there is anything you can do. Express your concern as before and maybe ask for a wrist cuff blood pressure monitoring devise to allow you to measure your blood pressure during an anxiety attack to see how your body is responding. it may be that your BP is dropping low and the doc may decide to try you on a medication to stabilize and increase your BP, although this is purely and idea on my behalf and something i would suggest.
sometimes i get anxious and my hr is not changed still around 60, most people hr goes up, have you checked your thyroid through blood test? this can cause slow hr, or have you been on beta-blockers? these stop racing hearts
thanks for the responses. I am not on a beta blocker. I am taking lexepro and klonopin for anxiety. You may be on the right track with my bp going down at times. I do not think this happens all the time though. I usually have a problem with my bp going up with my anxiety. I had a bad reaction to two SSRIs in December that caused my bp to go up really high for me. Since then I have been focused on my bp and heart rate. I saw my therapist today and we talked about my compulsive need to check my pulse and lately my blood pressure. We talked about the body's amazing ability to actually do what we are thinking and worrying about. I do at times have periods when my pulse increases (usually when my klonopin begins to wear off). I am still adjusting to the klonopin since I have only been taking it for three weeks. During that time, the first week I was having withdrawl (withdrawal) symptoms from xanex. Part of the second and third week I was on an antibiotic that causes increased anxiety and can mess with benzos.(it was a strong antibiotic, I am sooo happy that I am off of it now). I was on it that day. I wonder if it had some part in it since it can cause dizziness, low blood sugar, high blood sugar, etc. I will have to see how my body is after is calms down now. I will see my psychiatrist next week and talk with her about everything. She is the one that prescribes my anxiety meds.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.